UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 257

of 'Overview of neurologic complications of non-platinum cancer chemotherapy'

257
TI
Ifosfamide-induced encephalopathy and movement disorder.
AU
Ames B, Lewis LD, Chaffee S, Kim J, Morse R
SO
Pediatr Blood Cancer. 2010;54(4):624.
 
Ifosfamide is a widely used chemotherapeutic agent for the treatment of a broad spectrum of solid tumors. CNS toxicity is a well-described side effect of ifosfamide, but the mechanism of ifosfamide-induced neurotoxicity remains poorly defined. We present two pediatric cases of hemiballismic limb movements in the setting of ifosfamide-associated encephalopathy. To our knowledge, there have been no prior reports of ifosfamide-induced hemiballism in pediatric patients. One of our patient's encephalopathy and abnormal movements may have improved after the administration of methylene blue and thiamine.
AD
Dartmouth-Hitchcock Medical Center, Lebanon, New Hampshire 03756, USA. bethany.l.ames@hitchcock.org
PMID